Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What is the treatment for erectile dysfunction?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
hi doctor i am XXXX ,when I start foreplay upto 3mint my genitial part getting hard, after that I loss the temper, because of this I unable to do errection. please help me
Posted Sat, 15 Feb 2014 in Sexual Problems
Answered by Dr. Ashish Mittal 2 hours later
Brief Answer: Hi Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. What I can understand from your query is that you are not able to sustain hard erection which is required for intercourse after 3 minutes of erection during foreplay. This problem is called erectile dysfunction. In treatment Erectile dysfunction (ED) first step is to identify cause of the problem. Erectile dysfunction can be a result of a psychological or physical problem. Psychological causes: Most common cause in young patients. These include performance anxiety, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Physical causes: Include neurological disorders, alcoholism, smoking, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases. I will describe some measures which you can incorporate and these should help you: 1. Talk to a therapist/Psychiatrist: Make an appointment to rule out anxiety, stress and depression in your case 2. Be open with your partner. Talking with your partner about your anxiety can help ease some of your worries. Trying to reach a solution together might actually bring you closer as a couple and improve your sexual relationship. 3. Get intimate in other ways. There are many ways to be intimate without actually having sex. Give your partner a sensual massage or take a warm bath together. Take turns pleasing each other with masturbation so you don't always have to feel pressured to perform sexually. 4. Exercise. Not only will working out make you feel better about your body, but it will also improve your stamina in bed. Start aerobic exercise (like: Jogging, skipping and cycling) daily for 30 Minutes. It will increase blood flow all over body and will reduce stress. 5. Distract yourself. Try putting on some romantic music or a sexy movie while you make love. Think about something that turns you on. Taking your mind off of your sexual performance can remove the worries that are stopping you from getting excited. 6. Quit smoking and alcohol (if you are taking any). There is also need to rule out certain medical conditions which can affect erection. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests are needed. The commonly prescribed drug by the doctors is sildenafil (Viagra) or Tadalafil (Megalis), which causes erections to be stronger and long lasting, but should be taken after prescription. It is important to rule out medical conditions specially related to cardiovascular system before starting such treatment. Both of these medicines have excellent result in physical causes of erectile dysfunction. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor